Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Alfie

Acne Red Marks Maybe Linked To Rosacea

Hi guys, I am new to this forum, I find this site very helpful and the people in this forum are really supportive and nice in their comments.

I am currently on roaccutane and is taking 20mg a day, they are costing a bomb over here in hong kong, the derm has also given me facial wash and stuff to put on my face after i have washed my face. But the roaccutane is making my face too dry and so the like moisturising lotion my derm has given me is not working so well to moisture my face,especially after a shower my face is red and dry.Also i am taking antibiotics. My derm said i have got a mild case of rosacea.

Share this post


Link to post
Share on other sites
Hi guys, I am new to this forum, I find this site very helpful and the people in this forum are really supportive and nice in their comments.

I am currently on roaccutane and is taking 20mg a day, they are costing a bomb over here in hong kong, the derm has also given me facial wash and stuff to put on my face after i have washed my face. But the roaccutane is making my face too dry and so the like moisturising lotion my derm has given me is not working so well to moisture my face,especially after a shower my face is red and dry.Also i am taking antibiotics. My derm said i have got a mild case of rosacea.

It is uncommon, but isotretinoin (Roaccutane®) can help develop rosacea. The first thing you should do is look at the other products you use on your face (cleanser, moisturiser) and make sure they are not causing the irritation. However isotretinoin can also help rosacea [1] (I have rosacea and take 20mg twice a week) so If you are still having problems then lower your dose of isotretinoin.

"The precise pathogenesis of rosacea still remains unknown, but most experts believe that rosacea is a disorder where the blood vessels become damaged when repeatedly dialated by stimuli. The damage causes the vessels to dilate too easily and stay dilated for longer periods of time or remain permanently dilated, resulting in flushing and redness. Immune cells and inflammatory mediators can leak from the microvascular bed causing inflammatory pustules and papules, especially with those with papulopustular rosacea."

[1] http://web.archive.org/web/20030201112031/http://archderm.ama-as sn.org/issues/v134n7/ffull/dlt0798-10.html

You will have to cut and paste that url and remove the space character inserted by the forum software.

Share this post


Link to post
Share on other sites

Does the Isotretinoin help with redness AND flushing? I can't wait to get on a 10mg a day course after 5 shots at IPL.

Thanks

Share this post


Link to post
Share on other sites

Hey guys thanks for replying, i am really confused in what i should do next, here is the full story anyways......

i have developed acne since i was 16 and was only very very mild from 16 to 17 years old,but then once i hit 18 and just about to start uni evil.gif it came bursting out like hell,at the time what i thouht caused it was the lack of sleep i was getting every night. Yes i had insomia for over a year, it was hell even my breakouts of actual lumpy spots was during that period. But the in december 2003 i started roaccutane and was on 75mg a day 1 mg per my body weight.

At the start i didnt see any different although my friends was telling me that my face does look alot clearer, I was still suffering from insomia at this time, but then the sleeping got better into the 3rd month of taking roaccutane and then my spots started to clear up tremendously.

Ok so after four months on 75mg a day i was finally done in march 2004,and my face was completely free of spots, but just had a lot of red marks that was flat not raised at all, so i thought nothing of it and thought it wud go away in a few months.

ok so come the 2004 summer and i was alot and much better with my redmarks but there were also one or two spots poping now and then say one spot every 2 weeks.

sorry guys guys i know this is a long story,lol, but just want to let u knw my stituation and to see if anyone else have had similar cases and is now cured.

OK oK so back to the story, then come october time and the worst has happened my worst nightmare since curing of acne,they came back only this time my sleeping did not help a single bit with calming it down.

Especially my red marks left from the new acne did not seem to go down even after a good 10 hour sleep, sometimes it would go down but only in the morning and would completely red at night along with uncomtfortable eyes that was blood shotted. Ok So enough was enough at this time i was really depressed cant belive i am coping with bad skin again,so I am now seeing a Dermatology in Hong Kong and he is suppose to be famous as he is one of the best three in hong kong,aint so sure,lol. But he has prescribed me with 20 mg a day now along with antibiotics and the result so far is good,but new spots are still poping up but it is mainly my red marks on my cheeks that can look the worst, and sometimes it still goes out of control even thou i am on roaccutane rite now,but considering i have dropped frm 75mg a day to 20 mg a day now,so i dont know.

He also told me that i might have a slight case of rosacea,so i dnt knw wether it was the first roaccutane that has bought this on and u knw how i was getting the blood shotted eyes and like they were watery all the time i think it may of been the rosacea.

SO GUYS DO U THINK THAT I CAN STILL BE CURED AND DO U THINK IT WAS MY FIRST TREATMENT OF HEAVY ROACCUTANE DOSAGE THAT BOUGHT THIS ROSACEA ON!!!!!!!!!!!!!!

THANK YOU GUYS!!!!!!!!!!!

Share this post


Link to post
Share on other sites

Red marks can be hard to get rid of if the damage is deep enough into the skin e.g - marks that stay around for aggggggggeeeeessss. IPL / Vbeam may help you with this.

Rosacea can be triggered by numerous factors but i've read alot of cases where flushing and redness have started due to high amounts of accutane.

Share this post


Link to post
Share on other sites

Anit biotics and Roacutanne?

My derm sad you couldn't use anything else except Roactunne, dont use other agressive products on youre face like BP, just the moisterizer. Why do they cost so much there? i'm from holland but here they cost me nothing.

Share this post


Link to post
Share on other sites

Hey Gompie, yes in Hong Kong medical treatment is expensive and where roaccuatne does not come free they are expensive, but to be fair roaccutane does cost alot if u cant get it free from ur national health service,i knw this because for the first treatment of roaccutane i had the 75mg per day treatment i had it all for free from the NHS in the UK, the national health service over there. Its like 52 HK dollars over here,but they are suppose to be expensive.

but u knw about my red marks they have gotten worse wen i was not on the tane, Are you guys sure about roaccutane causing rosacea bcoz i hav eread somewhere that this is what some ppl are prescribed to treat rosacea i have to admit since i have been on the tane again my skin has gone much much better i do react well to the tane but just wish it wud stay well you kbow wot i mean, wen my acne had gone i though YES they are never going to come back bcoz of wot my derm promised, and wot had happened to my friend he tells me taht some ppl never gets it again so i completely believed that, but he also told me taht some ppl to get it back again. WHY CUDNT HE BE RIGHT,LOL,DAMN ACNE.

Can u provide me with a good moistureriser so i can use after shower, coz it gets ver y dry, cream is too thick for my skin it will plog it even thou if its one of those ones taht say they dnt clog pores.

I am using this smooth up lotion at the moment,called Vitax its made in Japan from a company named Pola. Dnt knw wether u heard of it, if u have can u giv me some opinions on this product thanks is a cosmetics by the way.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×